Alert archive / California / High Wind Watches in 2012
High Wind Watch 2, NWS Hanford, CA
NWS Hanford, CA issued this high wind watch at Feb 29, 2012, 5:35 AM PST. It took effect at Mar 1, 2012, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 29, 2012, 5:35 AM PST (13:35 UTC)
- In effect from
- Mar 1, 2012, 12:00 PM PST
- Expired
- Feb 29, 2012, 11:55 AM PST
- In force
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
767 WWUS76 KHNX 291335 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 535 AM PST WED FEB 29 2012 CAZ095-098-292100- /O.NEW.KHNX.HW.A.0002.120301T2000Z-120302T0500Z/ /O.EXT.KHNX.WI.Y.0010.120229T2100Z-120301T2000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- 535 AM PST WED FEB 29 2012 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON PST THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN WELLS VALLEY. THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO NOON PST THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN WELLS VALLEY. * WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH LATE THURSDAY MORNING THEN INCREASING TO 30 TO 40 MPH WITH GUSTS TO 70 MPH THROUGH THE EVENING. * TIMING: WINDS INCREASING THIS AFTERNOON THROUGH THURSDAY MORNING...BECOMING STRONGER THURSDAY AFTERNOON AND EVENING...THEN DECREASING BY LATE THURSDAY EVENING. * LOCATIONS INCLUDE: RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS ARE POSSIBLE ACROSS HIGHWAY 14 AND U.S. 395. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ099-292100- /O.NEW.KHNX.HW.A.0002.120301T2000Z-120302T0500Z/ SOUTHEASTERN KERN COUNTY DESERT- 535 AM PST WED FEB 29 2012 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: WEST INCREASING TO 30 TO 40 MPH WITH GUSTS TO 70 MPH. * TIMING: WINDS BECOMING STRONG THURSDAY AFTERNOON AND EVENING...THEN DECREASING BY LATE THURSDAY EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE * IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS ARE POSSIBLE ACROSS HIGHWAY 14 AND U.S. 395. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JEB WEATHER.GOV/HANFORD
1 follow-up statement
041 WWUS76 KHNX 291955 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1155 AM PST WED FEB 29 2012 CAZ095-098-010400- /O.CAN.KHNX.HW.A.0002.120301T2000Z-120302T0500Z/ /O.NEW.KHNX.WI.Y.0011.120229T1955Z-120229T2000Z/ /O.EXT.KHNX.WI.Y.0010.120229T2100Z-120302T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- 1155 AM PST WED FEB 29 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THURSDAY... ...HIGH WIND WATCH IS CANCELLED... THE HIGH WIND WATCH HAS BEEN CANCELLED FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN WELLS VALLEY. A WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN WELLS VALLEY. * WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS CONTINUING STRONG AND GUSTY AT TIMES...THEN DECREASING BY LATE THURSDAY EVENING. * LOCATIONS INCLUDE: RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS ARE POSSIBLE ACROSS HIGHWAY 14 AND U.S. 395. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ099-010400- /O.UPG.KHNX.HW.A.0002.120301T2000Z-120302T0500Z/ /O.NEW.KHNX.WI.Y.0011.120229T1955Z-120229T2000Z/ /O.EXB.KHNX.WI.Y.0010.120301T1800Z-120302T0600Z/ SOUTHEASTERN KERN COUNTY DESERT- 1155 AM PST WED FEB 29 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY FOR THE SOUTHEASTERN KERN COUNTY DESERT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT FOR THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: WEST INCREASING TO 20 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * TIMING: WINDS INCREASING AGAIN ON THURSDAY MORNING...THEN DECREASING BY LATE THURSDAY EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE * IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS ARE POSSIBLE ACROSS HIGHWAY 14 AND U.S. 395. BLOWING DUST AND SAND MAY REDUCE VISIBILITIES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind watch went out at Feb 29, 5:10 AM PST, 25 minutes earlier.
Area forecast discussion, Feb 29, 5:10 AM PST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 510 AM PST WED FEB 29 2012 .SYNOPSIS... A FRONTAL SYSTEM WILL CONTINUE TO MOVE INTO THE AREA TODAY AND BEGIN MOVING OUT OF THE REGION LATE THURSDAY MORNING. VALLEY RAIN ESPECIALLY FRESNO NORTHWARD IS LIKELY. THE SYSTEM WILL ALSO BRING HIGHER ELEVATION SNOWS ACCOMPANIED WITH GUSTY WINDS. VERY STRONG WINDS WILL BE LIKELY OVER THE SIERRA PEAKS TODAY. THE SAN JOAQUIN VALLEY FLOOR WILL ALSO LIKELY SEE GUSTY CONDITIONS WITH THIS SYSTEM. THE WINDY CONDITIONS ARE EXPECTED TO MOVE INTO THE HIGH DESERT AREAS BY THURSDAY. BELOW NORMAL TEMPERATURES IN THE REGION ARE EXPECTED TO LAST AT LEAST THROUGH FRIDAY. A RIDGE WILL THEN BEGIN MOVING INTO THE AREA AND BRING WARMER TEMPERATURES THIS WEEKEND. && .DISCUSSION... THE NEXT INCOMING STORM SYSTEM IS BEGINNING TO PUSH INTO THE REGION FROM THE PACIFIC AND RADAR SHOWS SOME SHOWERS BEGINNING TO ENCROACH ON OUR NORTHERN COUNTIES. THE AREA OF RAIN AND SHOWERS WILL CONTINUE TO SPREAD SOUTHWARD ACROSS OUR ZONES AS THE SYSTEM TRACKS FARTHER INLAND. TODAY WILL BE CLOUDY COOL AND BREEZY WITH THE BEST PRECIPITATION CHANCES REMAINING MAINLY NORTH OF KERN COUNTY. THE STRONGEST WINDS WILL OCCUR OVER THE SIERRA CREST AND THROUGH AND BELOW MOUNTAIN PASSES IN KERN COUNTY. A WIND ADVISORY CONTINUES FOR THE KERN COUNTY MOUNTAIN AND DESERT AREAS THIS AFTERNOON. PRECIPITATION CHANCES CONTINUE TONIGHT THROUGH THURSDAY EVENING AS ADDITIONAL ENERGY TRACKS THROUGH THE BROAD CYCLONIC FLOW OVER THE REGION. THE INCOMING JET ENERGY WILL KEEP GUSTY WINDS OVER THE MOUNTAINS AND DESERT AREAS THROUGH THURSDAY AND THE WIND ADVISORY HAS BEEN EXTENDED THROUGH NOON THURSDAY...WHILE A HIGH WIND WATCH HAS BEEN ISSUED FROM NOON THURSDAY TO THURSDAY EVENING FOR ALL THE KERN COUNTY MOUNTAINS AND DESERTS. THE BULK OF THE PRECIPITATION WILL OCCUR TODAY AND TONIGHT...WITH OVER A FOOT OF SNOWFALL ACCUMULATION POSSIBLE OVER THE HIGHER ELEVATIONS OF THE SIERRA NORTH OF KINGS CANYON AND A FEW INCHES OF SNOW POSSIBLE DOWN TO AROUND 3000 FEET. THE WINTER STORM WARNING FOR THE SIERRA NORTH OF KINGS CANYON AND A WINTER WEATHER ADVISORY FOR THE ADJACENT FOOTHILLS ABOVE 3000 FEET THUS REMAIN IN EFFECT THROUGH EARLY THURSDAY MORNING. AFTER THURSDAY...DRIER AND CALMER CONDITIONS ARE IN STORE AS HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES WILL WARM TO AROUND SEASONAL AVERAGES BY SATURDAY AND CONTINUE TO WARM A FEW DEGREES INTO THE FIRST PART OF NEXT WEEK. && .AVIATION... IN THE SOUTHERN SIERRA NEVADA...IFR CONDITIONS WILL DEVELOP SOUTHWARD THIS MORNING WITH THE ONSET OF PRECIPITATION. IFR CONDITIONS WILL PERSIST TONIGHT WITH MOUNTAIN OBSCURATIONS AND AREAS OF LIFR/VLIFR IN HEAVIER PRECIPITATION. IN THE SIERRA FOOTHILLS...VFR CONDITIONS UNTIL 16Z TODAY...MVFR CONDITIONS WILL DEVELOP SOUTHWARD BETWEEN 16Z AND 18Z TODAY WITH LOCAL IFR IN SHOWERS THROUGH 12Z THURSDAY. IN THE KERN COUNTY MOUNTAINS...VFR CONDITIONS THIS MORNING... DETERIORATING TO MVFR ALONG THE NORTH AND WEST FACING SLOPES THIS AFTERNOON. MVFR CONDITIONS WILL CONTINUE THROUGH 12Z THURSDAY WITH LOCAL IFR IN PRECIPITATION AFTER 00Z THURSDAY. VFR CONDITIONS CAN BE EXPECTED ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 12Z THURSDAY EXCEPT FOR LOCAL MVFR CEILINGS IN THE SAN JOAQUIN VALLEY NORTH OF KERN COUNTY AFTER 18Z TODAY. ADDITIONALLY...STRONG WINDS OF 35 KNOTS OR GREATER WILL OCCUR ALONG THE SIERRA CREST AND IN THE NORTHEASTERN PORTION OF KERN COUNTY THROUGH 12Z THURSDAY. ...END.AVIATION... && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 2 AM PST THURSDAY CAZ096. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO NOON PST THURSDAY CAZ095-098. HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING CAZ095-098-099. WINTER WEATHER ADVISORY UNTIL 2 AM PST THURSDAY ABOVE 3000 FEET FOR THE CAZ093. && PUBLIC...JEB AVN/FW...DURFEE SYNOPSIS...ANDERSEN WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 29, 4:50 AM PST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 450 AM PST WED FEB 29 2012 CAZ096-011300- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 450 AM PST WED FEB 29 2012 ...WINTER STORM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING HAS BEEN ISSUED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR THE SIERRAS NORTH OF KINGS CANYON WEDNESDAY THROUGH THURSDAY MORNING. PLEASE REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WARNING HAS BEEN ISSUED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR THE SIERRAS NORTH OF KINGS CANYON THROUGH THURSDAY MORNING. PLEASE REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN CAZ093-011300- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- 450 AM PST WED FEB 29 2012 ...WINTER WEATHER ADVISORY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY HAS BEEN ISSUED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR THE SIERRAS NORTH OF KINGS CANYON WEDNESDAY THROUGH THURSDAY MORNING. PLEASE REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER WEATHER ADVISORY HAS BEEN ISSUED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY FOR HEAVY SNOW AND STRONG WINDS FOR THE SIERRAS NORTH OF KINGS CANYON THROUGH THURSDAY MORNING. PLEASE REFER TO THE LATEST /SFOWSWHNX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN CAZ095-098-011300- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- 450 AM PST WED FEB 29 2012 ...WIND ADVISORY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN WELLS VALLEY. .DAY ONE...TODAY AND TONIGHT THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TODAY UNTIL NOON PST THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN WELLS VALLEY. PLEASE REFER TO THE LATEST /SFONPWHNX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE INDIAN WELLS VALLEY. A HIGH WIND WATCH IS THEN IN EFFECT FROM NOON PST THURSDAY UNTIL 9PM PST THURSDAY. PLEASE REFER TO THE LATEST /SFONPWHNX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN CAZ099-011300- SOUTHEASTERN KERN COUNTY DESERT- 450 AM PST WED FEB 29 2012 ...HIGH WIND WATCH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEASTERN KERN COUNTY DESERT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FROM NOON PST THURSDAY UNTIL 9PM PST THURSDAY. PLEASE REFER TO THE LATEST /SFONPWHNX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 11:55 AM PST | Wind Advisory | HNX | 5 min |
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.